A Logic for Dually Hemimorphic Semi-Heyting Algebras and its Axiomatic Extensions

Authors

  • Juan Manuel Cornejo Universidad Nacional del Sur, Departamento de Matemática, Bahía Blanca, Argentina; CONICET, INMABB, Bahía Blanca, Argentina image/svg+xml
  • Hanamantagouda P. Sankappanavar State University of New York, Department of Mathematics, New Paltz, New York, 12561, USA image/svg+xml https://orcid.org/0000-0001-6878-038X

DOI:

https://doi.org/10.18778/0138-0680.2022.23

Keywords:

semi-intuitionistic logic, dually hemimorphic semi-Heyting logic, dually quasi-De Morgan semi-Heyting logic, De Morgan semi-Heyting logic, dually pseudocomplemented semi-Heyting logic, regular dually quasi-De Morgan Stone semi-Heyting algebras of level 1, implicative logic, equivalent algebraic semantics, algebraizable logic, De Morgan Gödel logic, dually pseudocomplemented Gödel logic, Moisil's logic, 3-valued Łukasiewicz logic

Abstract

The variety \(\mathbb{DHMSH}\) of dually hemimorphic semi-Heyting algebras was introduced in 2011 by the second author as an expansion of semi-Heyting algebras by a dual hemimorphism. In this paper, we focus on the variety \(\mathbb{DHMSH}\) from a logical point of view. The paper presents an extensive investigation of the logic corresponding to the variety of dually hemimorphic semi-Heyting algebras and of its axiomatic extensions, along with an equally extensive universal algebraic study of their corresponding algebraic semantics. Firstly, we present a Hilbert-style axiomatization of a new logic called "Dually hemimorphic semi-Heyting logic" (\(\mathcal{DHMSH}\), for short), as an expansion of semi-intuitionistic logic \(\mathcal{SI}\) (also called \(\mathcal{SH}\)) introduced by the first author by adding a weak negation (to be interpreted as a dual hemimorphism). We then prove that it is implicative in the sense of Rasiowa and that it is complete with respect to the variety \(\mathbb{DHMSH}\). It is deduced that the logic \(\mathcal{DHMSH}\) is algebraizable in the sense of Blok and Pigozzi, with the variety \(\mathbb{DHMSH}\) as its equivalent algebraic semantics and that the lattice of axiomatic extensions of \(\mathcal{DHMSH}\) is dually isomorphic to the lattice of subvarieties of \(\mathbb{DHMSH}\). A new axiomatization for Moisil's logic is also obtained. Secondly, we characterize the axiomatic extensions of \(\mathcal{DHMSH}\) in which the "Deduction Theorem" holds. Thirdly, we present several new logics, extending the logic \(\mathcal{DHMSH}\), corresponding to several important subvarieties of the variety \(\mathbb{DHMSH}\). These include logics corresponding to the varieties generated by two-element, three-element and some four-element dually quasi-De Morgan semi-Heyting algebras, as well as a new axiomatization for the 3-valued Łukasiewicz logic. Surprisingly, many of these logics turn out to be connexive logics, only a few of which are presented in this paper. Fourthly, we present axiomatizations for two infinite sequences of logics namely, De Morgan Gödel logics and dually pseudocomplemented Gödel logics. Fifthly, axiomatizations are also provided for logics corresponding to many subvarieties of regular dually quasi-De Morgan Stone semi-Heyting algebras, of regular De Morgan semi-Heyting algebras of level 1, and of JI-distributive semi-Heyting algebras of level 1. We conclude the paper with some open problems. Most of the logics considered in this paper are discriminator logics in the sense that they correspond to discriminator varieties. Some of them, just like the classical logic, are even primal in the sense that their corresponding varieties are generated by primal algebras.

References

M. Abad, J. M. Cornejo, J. P. Diaz Varela, The variety generated by semi-Heyting chains, Soft Computing, vol. 15(4) (2010), pp. 721–728, DOI: https://doi.org/10.1007/s00500-010-0604-0
Google Scholar DOI: https://doi.org/10.1007/s00500-010-0604-0

M. Abad, J. M. Cornejo, J. P. Díaz Varela, The variety of semi-Heyting algebras satisfying the equation ((0to 1)sp astvee(0to 1)sp {astast}approx 1), Reports on Mathematical Logic, vol. 46 (2011), pp. 75–90.
Google Scholar

M. Abad, J. M. Cornejo, J. P. Diaz Varela, Semi-Heyting Algebras Termequivalent to Gödel Algebras, Order, vol. 30(2) (2013), pp. 625–642, DOI: https://doi.org/10.1007/s11083-012-9266-0
Google Scholar DOI: https://doi.org/10.1007/s11083-012-9266-0

M. E. Adams, H. P. Sankappanavar, J. Vaz de Carvalho, Regular double palgebras, Mathematica Slovaca, vol. 69(1) (2019), pp. 15–34, DOI: https: //doi.org/10.1515/ms-2017-0200
Google Scholar DOI: https://doi.org/10.1515/ms-2017-0200

M. E. Adams, H. P. Sankappanavar, J. Vaz de Carvalho, Varieties of Regular Pseudocomplemented de Morgan Algebras, Order, vol. 37(3) (2020), pp. 529–557, DOI: https://doi.org/10.1007/s11083-019-09518-y
Google Scholar DOI: https://doi.org/10.1007/s11083-019-09518-y

W. J. Blok, D. Pigozzi, Algebraizable logics, Memoirs of the American Mathematical Society, vol. 77(396) (1989), pp. vi+78.
Google Scholar DOI: https://doi.org/10.1090/memo/0396

S. Burris, H. P. Sankappanavar, A course in universal algebra, vol. 78 of Graduate Texts in Mathematics, Springer-Verlag, New York (1981).
Google Scholar DOI: https://doi.org/10.1007/978-1-4613-8130-3

J. M. Cornejo, Semi-intuitionistic logic, Studia Logica, vol. 98(1–2) (2011), pp. 9–25, DOI: https://doi.org/10.1007/s11225-011-9321-7
Google Scholar DOI: https://doi.org/10.1007/s11225-011-9321-7

J. M. Cornejo, M. Kinyon, H. P. Sankappanavar, Regular double p-algebras: A converse to a Katriňák’s theorem, and applications (2022), preprint.
Google Scholar

J. M. Cornejo, L. F. Monteiro, H. P. Sankappanavar, I. D. Viglizzo, A note on chain-based semi-Heyting algebras, Mathematical Logic Quarterly, vol. 66(4) (2020), pp. 409–417, DOI: https://doi.org/10.1002/malq.201900070
Google Scholar DOI: https://doi.org/10.1002/malq.201900070

J. M. Cornejo, H. P. Sankappanavar, Semi-Heyting Algebras and Identities of Associative Type, Bulletin of the Section of Logic, vol. 48(2) (2019), pp. 117–135, DOI: https://doi.org/10.18778/0138-0680.48.2.03
Google Scholar DOI: https://doi.org/10.18778/0138-0680.48.2.03

J. M. Cornejo, H. P. Sankappanavar, Connexive logics arising from semi-Heyting algebras and from dually hemimorphic semi-Heyting algebras (2022), in Preparation
Google Scholar DOI: https://doi.org/10.18778/0138-0680.2022.23

J. M. Cornejo, I. Viglizzo, Semi-intuitionistic Logic with Strong Negation, Studia Logica, vol. 106(2) (2017), pp. 281–293, DOI: https://doi.org/10.1007/s11225-017-9737-9
Google Scholar DOI: https://doi.org/10.1007/s11225-017-9737-9

J. M. Cornejo, I. D. Viglizzo, On Some Semi-Intuitionistic Logics, Studia Logica, vol. 103(2) (2015), pp. 303–344, DOI: https://doi.org/10.1007/s11225-014-9568-x
Google Scholar DOI: https://doi.org/10.1007/s11225-014-9568-x

J. M. Cornejo, I. D. Viglizzo, Semi-Nelson Algebras, Order, vol. 35(1) (2018), pp. 23–45, DOI: https://doi.org/10.1007/s11083-016-9416-x
Google Scholar DOI: https://doi.org/10.1007/s11083-016-9416-x

J. Font, Abstract Algebraic Logic. An Introductory Textbook, College Publications, Rickmansworth (2016).
Google Scholar

J. M. Font, R. Jansana, D. Pigozzi, A Survey of Abstract Algebraic Logic, Studia Logica, vol. 74(1/2) (2003), pp. 13–97, DOI: https://doi.org/10.1023/a:1024621922509
Google Scholar DOI: https://doi.org/10.1023/A:1024621922509

T. Jarmużek, J. Malinowski, Boolean Connexive Logics: Semantics and tableau approach, Logic and Logical Philosophy, vol. 28 (2019), pp. 427–448, DOI: https://doi.org/10.12775/llp.2019.003
Google Scholar DOI: https://doi.org/10.12775/LLP.2019.003

T. Katriňák, The structure of distributive double p-algebras. Regularity and congruences, Algebra Universalis, vol. 3(1) (1973), pp. 238–246, DOI: https://doi.org/10.1007/bf02945123
Google Scholar DOI: https://doi.org/10.1007/BF02945123

G. Moisil, Essais sur les logiques non chrysippiennes, Éditions de l’Académie Socialiste de Roumanie (1972), URL: https://books.google.com.ar/books?id=pjjQAAAAMAAJ
Google Scholar

G. C. Moisil, Logique modale. Disquisitiones mathematicae et physicae (Bucharest), vol. 2 (1942), pp. 3–98., Journal of Symbolic Logic, vol. 13(3) (1948), pp. 162–163, DOI: https://doi.org/10.2307/2267855
Google Scholar

A. A. Monteiro, Sur les algèbres de Heyting symétriques, Portugaliae Mathematica, vol. 39(1–4) (1980), pp. 1–237, URL: https://eudml.org/doc/115416 special Issue in honor of António Monteiro.
Google Scholar

H. Rasiowa, An algebraic approach to non-classical logics, Studies in Logic and the Foundations of Mathematics, Vol. 78, North-Holland Publishing Co., Amsterdam (1974).
Google Scholar

H. P. Sankappanavar, Heyting algebras with dual pseudocomplementation, Pacific Journal of Mathematics, vol. 117(2) (1985), pp. 405–415, DOI: https://doi.org/10.2140/pjm.1985.117.405
Google Scholar DOI: https://doi.org/10.2140/pjm.1985.117.405

H. P. Sankappanavar, Semi-Heyting algebras, Amererican Mathematical Society Abstracts, (1985), p. 13.
Google Scholar

H. P. Sankappanavar, Heyting algebras with a dual lattice endomorphism, Zeitschrift f für Mathematische Logik und Grundlagen der Mathematik, vol. 33(6) (1987), pp. 565–573, DOI: https://doi.org/10.1002/malq.19870330610
Google Scholar DOI: https://doi.org/10.1002/malq.19870330610

H. P. Sankappanavar, Semi-De Morgan algebras, The Journal of Symbolic Logic, vol. 52(3) (1987), pp. 712–724, DOI: https://doi.org/10.2307/2274359
Google Scholar DOI: https://doi.org/10.1017/S0022481200029716

H. P. Sankappanavar, Semi-Heyting algebras: An abstraction from Heyting algebras, Actas del Congreso “Dr. Antonio A. R. Monteiro”, [in:] Proceedings of the 9th “Dr. Antonio A. R. Monteiro” Congress (Spanish), Univ. Nac. del Sur, Bahı́a Blanca (2008), pp. 33–66.
Google Scholar

H. P. Sankappanavar, Expansions of semi-Heyting algebras I: Discriminator varieties, Studia Logica, vol. 98(1–2) (2011), pp. 27–81, DOI: https://doi.org/10.1007/s11225-011-9322-6
Google Scholar DOI: https://doi.org/10.1007/s11225-011-9322-6

H. P. Sankappanavar, Dually quasi-De Morgan Stone semi-Heyting algebras I. Regularity, Categories and General Algebraic Structures with Applications, vol. 2(1) (2014), pp. 47–64, URL: https://cgasa.sbu.ac.ir/article_6483.html
Google Scholar

H. P. Sankappanavar, Dually quasi-De Morgan Stone semi-Heyting algebras II. Regularity, Categories and General Algebraic Structures with Applications, vol. 2(1) (2014), pp. 65–82, URL: https://cgasa.sbu.ac.ir/article_6799.html
Google Scholar

H. P. Sankappanavar, A note on regular De Morgan Stone semi-Heyting algebras, Demonstracio Mathematica, vol. 49(3) (2016), pp. 252–265, DOI: https://doi.org/10.1515/dema-2016-0021
Google Scholar DOI: https://doi.org/10.1515/dema-2016-0021

H. P. Sankappanavar, JI-distributive dually quasi-De Morgan semi-Heyting and Heyting algebras, Scientiae Mathematicae Japonicae, vol. 82(3) (2019), pp. 245–271, DOI: https://doi.org/10.32219/isms.82.3 245
Google Scholar

H. P. Sankappanavar, De Morgan semi-Heyting and Heyting algebras, [in:] K. P. Shum, E. Zelmanov, P. Kolesnikov, S. M. Anita Wong (eds.), New Trends in Algebras and Combinatorics. Proceeding of the 3rd International Congress in Algebra and Combinatorics ICAC2017, Hong Kong, China, 25–28 August 2017 (2020), pp. 447–457, DOI: https://doi.org/10.1142/9789811215476_0024
Google Scholar DOI: https://doi.org/10.1142/9789811215476_0024

H. P. Sankappanavar, A few historical glimpses into the interplay between algebra and logic and investigations into Gautama algebras, [in:] S. Sarukkai, M. K. Chakraborty (eds.), Handbook of Logical Thought in India, Springer, New Delhi (2022), pp. 1–75, DOI: https://doi.org/10.1007/978-81-322-2577-5_54
Google Scholar DOI: https://doi.org/10.1007/978-81-322-1812-8_54-1

H. P. Sankappanavar, Gautama and Almost Gautama algebras and their associated logics (2022), preprint.
Google Scholar DOI: https://doi.org/10.4204/EPTCS.358.0.1

J. Varlet, A regular variety of type (2,2,1,1,0,0), Algebra Universalis, vol. 2(1) (1972), pp. 218–223, DOI: https://doi.org/10.1007/bf02945029
Google Scholar DOI: https://doi.org/10.1007/BF02945029

H. Wansing, Connexive Logic, [in:] E. N. Zalta (ed.), The Stanford Encyclopedia of Philosophy, Summer 2022 ed., Metaphysics Research Lab, Stanford University (2022).
Google Scholar

Downloads

Published

2022-12-14

How to Cite

Cornejo, J. M., & Sankappanavar, H. P. (2022). A Logic for Dually Hemimorphic Semi-Heyting Algebras and its Axiomatic Extensions. Bulletin of the Section of Logic, 51(4), 555–645. https://doi.org/10.18778/0138-0680.2022.23

Issue

Section

Research Article

Most read articles by the same author(s)